Studies show (because we need another study) says that being obese influences caner patients outcomes. Basically, the fatter you are the more likely you are to die from your cancer. The rates were 16.9% vs. 21.5% in a recent study on breast cancer patients.
Well here is my problem: cancer treatments often cause weight gain (unless you are too nauseous to care about food - but then you can still gain weight). First there is the stress eating and depression eating caused by the trauma of a cancer diagnosis and its looming treatment. Then they pump you full of steroids at each infusion to reduce reactions to your chemo drugs which cause you to feel starving and give you that round moon face. Then the hormonal treatments for breast cancer more weight gain.
My fibromyalgia medication, Lyrica, is known to cause weight gain.
Do you see a pattern here?8
If obesity is going to be considered as much of an issue as to tobacco as a health risk, shouldn't more focus be placed on the side effects of the treatments themselves? Shouldn't care be taken to prevent causing additional health risks while treating another ailment?
Is the benefit I get for taking Femara, hormonal breast cancer treatment, negated by the weight gain it causes?
Sometimes I wonder why I still take it. If I could lose some weight by going off it, would I be better off without it?
But then we realize that it is easy in most situations to put weight on but much harder to take it off. And with each new medication you gain another 10 pounds that just won't go away...
More research please.